MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G27022
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown if the device will be returned at this time.Pma/510(k) number: preamendment.(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Per user facility voluntary medwatch 5200980000-2018-8001, "while performing a right popliteal and tibial artery angioplasty, the cook 4 fr sheath [performer introducer] came apart at the hub in the patient's artery.Multiple attempts to retrieve the sheath were made while staying endovascular.Surgeons needed to cut down on patient's leg to open artery and retrieve the sheath.Patient had to be converted from monitored anesthesia care (mac) to general anesthesia." additional information regarding event details, patient anatomy and outcome has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
Method code: photographic inspection (37).Additional information was received from the customer.The vascular surgeon provided additional details surrounding the originally reported incident.When the 4 french sheath was placed in the patient's right foot for pedal access, the wire and catheter were then placed.However, it was noticed that the shaft began to migrate into the posterior tibial artery.A balloon was employed to stop the migration.The separated portion of the sheath was then recovered.As a result of this additional intervention, the patient reportedly experienced additional adverse effects.The patient now has an exposed, open wound/ulcer on their right foot.The ulcer is not healing well, and the patient is undergoing hyperbaric treatment 3 times per week for the issue.The patient was brought back to attempt to reopen the artery via a balloon angioplasty, but the procedure failed.The patient was then brought back once more for a femoral bypass procedure, which was completed.The risk management department at the facility in which the procedure was performed was not willing to release the device for return and inspection.However, they did provide photos of the device, which were examined as part of the investigation of the incident.A review of the complaint history, device history record, instructions for use, manufacturing instructions, quality control, and specifications as well as a photographic inspection of the device were conducted during the investigation.The photographic inspection confirmed that the hub of the device separated from the sheath.A jagged opening of an unknown length, which ran from the distal end to the proximal end of the device, was noted.The dilator was present, and no damage was noted.No measurements were given, nor could they be taken from the images.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Method code: photographic inspection (37).Additional information was received from the customer.The vascular surgeon provided additional details surrounding the originally reported incident.When the 4 french sheath was placed in the patient's right foot for pedal access, the wire and catheter were then placed.However, it was noticed that the shaft began to migrate into the posterior tibial artery.A balloon was employed to stop the migration.The separated portion of the sheath was then recovered.As a result of this additional intervention, the patient reportedly experienced additional adverse effects.The patient now has an exposed, open wound/ulcer on their right foot.The ulcer is not healing well, and the patient is undergoing hyperbaric treatment 3 times per week for the issue.The patient was brought back to attempt to reopen the artery via a balloon angioplasty, but the procedure failed.The patient was then brought back once more for a femoral bypass procedure, which was completed.The risk management department at the facility in which the procedure was performed was not willing to release the device for return and inspection.However, they did provide photos of the device, which were examined as part of the investigation of the incident.A review of the complaint history, device history record, instructions for use, manufacturing instructions, quality control, and specifications as well as a photographic inspection of the device were conducted during the investigation.The photographic inspection confirmed that the hub of the device separated from the sheath.A jagged opening of an unknown length, which ran from the distal end to the proximal end of the device, was noted.The dilator was present, and no damage was noted.No measurements were given, nor could they be taken from the images.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Method code: photographic inspection (37).Additional information regarding the reported incident was received via fda form 3500a.As reported on the received form: "while performing a right tibial artery angioplasty, the cook 4fr sheath came apart at the hub in the pt.'s (patients) artery.Multiple attempts to retrieve the sheath were made while staying endovascular.Surgeons needed to cut down on pt's leg to open artery and retrieve the sheath.Pt.Had to be converted from monitored anesthesia care (mac) to general anesthesia." 1: please describe the other products and equipment used during the procedure (endoscope type and model, introducer, wire guide, etc.) answer: a.Cath.D, viatrac 4mmx30mmx135cm b.Catheter balloon 4x80x150 armada 18.C.Catheter balloon 2x200x150 armada 19.D.Catheter balloon 6x20x150 armada 18.E.Catheter balloon 6x8x150 armada 18.F.Catheter balloon armada 14 2.0mm on 150cm.G.Catheter balloon armada 14 2.5mm/120cm.H.Catheter balloon armada 14 2.0mm on 150cm.I.Catheter balloon armada 14 2.0mm/40cm on 150cm.J.Catheter balloon armada 14 plus 4mmx20mm/135cm.M.Catheter peripheral dilatation viatrac 14 plus 4mmx40mm/135cm.N.Catheter support navicross 4fr 135cm straight.O.Catheter support navicross 4fr 90 cm angled.P.Catheter support 6mmx10cm 120 viabahn.2.(see pre-existing conditions).3.Did the event result in a death? answer: no.4.Were there any adverse effects on the patient due to this occurrence? answer: patient developed large ulcer in the posterior calf to the heel due to worsening ischemia and the occlusion of posterior tibial artery where the catheter retained.5.Please specify adverse effect(s) and provide details: answer: we used this sheath to access the posterior tibial artery.The catheter part of the sheath was detached and inserted into the posterior tibial artery.To retrieve this cathteer, we moved this up to the popliteal artery.We then converted the procedure to open procedure to remove.Postoperatively, patient showed occluded posterior tibial artery that was patent prior to procedure.The patient developed large posterior calf to heel ulcer and currently receives continuous wound care.Possibly needs below the knee amputation if this wound is not getting better.He also received additional angioplasty to improve his cli, and wound debridement, nursing home admission, etc.6.What was this patient outcome post-retrieval? answer: see above 7.Is the device available for return and will tracking be provided? answer: we plan to retain device at this time." investigation ¿ evaluation.A review of the device history record, manufacturing instructions, quality control, specifications, and a photographic inspection of the device were conducted during the investigation.The actual complaint device itself was not returned for evaluation.The complaint device was not returned; therefore, no physical examinations could be performed.However, the facility did provide images of the failed device, which were examined visually.Hub separation from the sheath was clearly noted.A jagged opening of unknown length, which ran from the distal to the proximal end of the device, was noted.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information regarding the patient and/or event has been received since the previous medwatch report was sent.This information is documented in section h10.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7338442
Report Number1820334-2018-00376
Device Sequence Number13657890
Product Code DYB
UDI-Device Identifier00827002270220
UDI-Public(01)00827002270220(17)181117(10)6336690
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG27022
Device Catalogue NumberRCFN-4.0-18-5.5-RA1.5
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/14/2018
Supplement Date Received by Manufacturer04/13/2018
06/11/2018
Initial Report FDA Received Date03/14/2018
Supplement Report FDA Received Date05/02/2018
06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight82